2 doctors weighed in:

Hives after taking dye free benadryl (diphenhydramine). Is this a known side effect & should I not allow them to ever give me Benadryl (diphenhydramine) in ER again, for example?

2 doctors weighed in
Dr. Ellen Turner
Dermatology
1 doctor agrees

In brief: Possibly.

The fact that you get hives with oral Benadryl (diphenhydramine) indicates a hypersensitivity reaction but if you are in a life threatening situation, it may be that you require Benadryl (diphenhydramine) in the er, and then the hives can be treated appropriately.

In brief: Possibly.

The fact that you get hives with oral Benadryl (diphenhydramine) indicates a hypersensitivity reaction but if you are in a life threatening situation, it may be that you require Benadryl (diphenhydramine) in the er, and then the hives can be treated appropriately.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available